Alert archive / Florida / Areal Flood Advisories in 2021

Areal Flood Advisory 15, NWS Melbourne, FL

June 15, 2021Martin County, Saint Lucie County, Florida

NWS Melbourne, FL issued this areal flood advisory at Jun 15, 2021, 5:06 PM EDT for Martin County, Saint Lucie County, Florida. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jun 15, 2021, 5:06 PM EDT (21:06 UTC)
Expired
Jun 15, 2021, 8:00 PM EDT
In force
3 hr
Issued by
NWS Melbourne, FL
Area
Storm-based polygon

Counties Martin County, FL, Saint Lucie County, FL

The radar

The Melbourne radar (KMLB), 101 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 9.1 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2021-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 833 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2021-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -56 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
833 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
846 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-56 m²/s²
0-3 km storm-relative helicity
-84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this areal flood advisory went out at Jun 15, 3:26 PM EDT, 1 hour 40 minutes earlier.

Area forecast discussion, Jun 15, 3:26 PM EDT, 1 hour 40 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
326 PM EDT Tue Jun 15 2021

.DISCUSSION...
Rest of Today...Scattered to numerous showers and thunderstorms
are expected to continue this afternoon into this evening, moving
eastward at around 15 to 20mph. The 15Z XMR sounding late this
morning found 500mb temperatures around -8C, so small hail cannot
be ruled out from any stronger storm today. In addition, quick
storm motions have already produced gusts up to around 40mph as of
3pm. This threat will continue, with maximum wind gusts generally
around 45mph. However, enhanced convection due to boundary
collisions and upper- level support from the trough across
northern Florida could produce a storm or two capable of producing
an isolated severe wind gust. PWATs generally around 2", validated
by the 1.96" found in the XMR sounding, will provide ample
moisture for storms to be capable of producing torrential
downpours of 1-3" within a 60-90 minute period. Temporary ponding
or localized flooding of poorly drained roads, parking lots, and
low lying areas will be possible, especially in areas of training
storms and areas that have received heavy rainfall over the last
couple of days. Highs this afternoon expected to reach the upper
80s to low 90s.

Convection will taper off this evening, as lingering showers and
thunderstorms push offshore. Then, dry conditions for the
remainder of the overnight. Lows in the low to mid-70s.

Wednesday...Similar conditions continuing on Wednesday, though the
focus for higher moisture will generally shift south of
Melbourne. Also, upper level forcing will shift southward into
southern/south- central Florida on Wednesday, as a stronger upper
level trough pushes off of the Atlantic Coast, north of the local
area. Nonetheless, high coverage of showers and thunderstorms
expected, with PoPs 50-60% north of Melbourne and 60-70% to the
south. PWATs remaining around 1.8-2" will continue to produce
heavy rainfall in stronger showers and thunderstorms, with
forecast 500mb temperatures continuing around -8 to -9C.
Persistent westerly flow will again keep the highest coverage on
the eastern side of the peninsula, with easterly storm motions.
Shower and thunderstorm chances diminishing from the evening hours
into the overnight. Afternoon highs rising into the upper 80s to
low 90s.

Thu-Tue (previous)...As the stronger upper trough to the north
slips off of the mid Atlc coast into the western Atlc, mid-level
energy stymied across the southern peninsula on Thu returns back
northward (Fri- Sun). The surface ridge axis over the south-
central FL peninsula early in the period will advance northward
into the central peninsula into the weekend.

The National Hurricane Center continues to monitor an area of
disorganized showers and thunderstorms over the Bay of Campeche (SW
GOMEX) associated with a broad trough of low pressure. Slow
development remains possible over the next few days while this
system moves slowly northward. A tropical depression could develop
late week as it moves across the central or northwestern Gulf.
Differences remain in medium range models for placement, timing, and
potential strength of any developing system, though it bears
watching.

For now, we continue mainly aftn/early evening, scattered showers
and lightning storms, for the remainder of the extended. The mainly
afternoon and evening activity will be the result of local sea
breeze interactions and diurnal effects. Highs will be in the U80s
to L90s with lows in the L-M70s.

&&

.AVIATION...
Deep layer westerly flow will push scattered showers and
storms quickly across the region and over the Atlantic waters into
this evening. Activity closely tied to diurnal heating should occur
through dusk in multiple episodes. Usage of tempo to describe
reduction to sky and cig elements over the next several hours, while
reserving the possibility of later amendments for sky and visibility
reduction below VFR through at least nightfall. Prevailing VFR aft
02z. On Wednesday, another round of rather showers and a few storms
is indicated as early as late morning, with an increasingly
favorable setup for scattered to numerous storms developing once
again during the afternoon.

&&

.MARINE...
Rest of Today-Tonight...Showers and thunderstorms will continue to
push easterly into the Atlantic waters through the evening hours.
Then, chances diminishing into the overnight hours. Mariners should continue to
keep an eye to the sky westward/southward and seek safe harbor ahead
of approaching storms. Southwesterly flow persisting through the
night, generally around 10-15kts. However, winds will remain
around 15-20kts overnight across the offshore waters north of the
Volusia-Brevard County line. Small craft should exercise caution
in this area. Seas 2-4ft.

Wed-Sun (previous)...Conditions will remain favorable for
afternoon/evening lightning storms (some strong) across the ECFL
coastal waters. The offshore storm steering flow will become more
southerly on Fri/Sat, but revert back to SWRLY again on Sun.
Mariners should continue to keep an eye to the sky
westward/southward and seek safe harbor ahead of approaching
storms. Winds and seas locally higher ahead of storms.

There will remain a 10-15 kt SW surface wind component thru Wed
night, backing to S/SE on Fri-Sun, but occasional 15-20 kt winds for
a short time may be possible late afternoon/evening on Wed. Seas
generally 1-3 ft, but may approach 4 ft offshore on occasion thru
Wed night.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  72  91  72  89 /  20  50  40  40
MCO  73  91  73  90 /  20  60  30  50
MLB  72  90  71  88 /  20  60  30  50
VRB  72  90  70  89 /  30  70  40  50
LEE  74  89  74  89 /  20  50  30  50
SFB  74  92  74  91 /  20  50  30  50
ORL  75  91  75  91 /  20  60  30  50
FPR  72  90  70  89 /  30  70  40  40

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

Leahy/Combs/Pendergrast
Hazardous weather outlook, Jun 15, 10:27 AM EDT, 6 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1027 AM EDT Tue Jun 15 2021

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-152230-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
1027 AM EDT Tue Jun 15 2021

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
Showers and thunderstorms will increase and become scattered to
numerous into the afternoon. This will setup multiple rounds of
rain across Central Florida lasting through the evening. Movement
will be east-northeast around 15 to 20 mph as storms converge
toward the east-central Florida coast once again. Within stronger
storms, the primary threats will be gusty winds up to 45 mph, with
the chance that one or two could reach severe criteria having
gusts to 60 mph. There is a coincident chance for one-quarter to
one-half inch hail along with frequent lightning.

Locally heavy rain will also be a concern, especially given the
recent generous rainfall over previous days. This may cause travel
delays as driving becomes more challenging, especially if
localized urban and small stream flooding occurs within low-
lying and poor drainage areas.

.FLOOD IMPACT...
Storms will be capable of producing torrential downpours of 1 to
3 inches in a 60 to 90 minute period, which may produce temporary
ponding or localized flooding of poorly drained roads, parking
lots, and low lying areas. Localized flooding is also possible
over areas where recurring thunderstorms repeatedly move across
the same locations.

.MARINE THUNDERSTORM GUST IMPACT...
A few stronger storms may produce wind gusts to around 45 knots on
inland lakes, as well as the intracoastal and nearshore Atlantic
waters today. Boaters should watch for storms approaching from the
west.

.WIND AND SEA IMPACT...
Small craft should exercise caution over the offshore waters for
southwest winds of 15 to 20 knots.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
Scattered to numerous thunderstorms are forecast each afternoon
and early evening. A few stronger storms will be possible each
day, with cloud-to-ground lightning strikes, gusty winds and
torrential downpours. Offshore moving storms will also pose a
threat for locally higher winds and seas to mariners.

.SPOTTER INFORMATION STATEMENT...
Spotters should monitor the weather and self activate if needed.

KF/TS/DS

In the hours before

Local storm report, Jun 15, 1:39 PM EDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
139 PM EDT TUE JUN 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 AM     RIP CURRENTS     3 ESE DAYTONA BEACH     29.20N 80.99W
06/14/2021                   Volusia            FL   NEWSPAPER

            *** 1 FATAL, 1 INJ *** A 67 YR OLD MALE VISITOR FROM
            MISSOURI WAS PULLED FROM THE WATER UNRESPONSIVE AT AN
            UNGUARDED BEACH IN DAYTONA BEACH SHORES. ATTEMPTS TO
            REVIVE HIM WERE UNSUCCESSFUL. A 14 YR OLD MALE GRANDSON
            ACCOMPANYING HIM IN THE WATER WAS TREATED FOR EXHAUSTION
            AND RELEASED.

&&

JCP
Local storm report, Jun 15, 1:46 PM EDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
146 PM EDT TUE JUN 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     COASTAL FLOOD    7 SSE PLAYALINDA BEACH  28.57N 80.58W
06/15/2021                   Brevard            FL   OTHER FEDERAL

            USSF WIND TOWER 1102 GUSTED TO 41 MPH/36 KT FROM THE
            WEST.

&&

JC
Special weather statement, Jun 15, 2:43 PM EDT, 2 hours 23 minutes before
Special Weather Statement
National Weather Service Melbourne FL
243 PM EDT Tue Jun 15 2021

FLZ041-044-151915-
Northern Lake County FL-Inland Volusia FL-
243 PM EDT Tue Jun 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LAKE AND NORTHWESTERN
VOLUSIA COUNTIES UNTIL 315 PM EDT...

At 242 PM EDT, Doppler radar was tracking a strong thunderstorm near
Pierson, moving east at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Pierson, Barberville, Lake George, Eldridge and Astor Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

If on or near Lake George, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.

&&

LAT...LON 2926 8142 2926 8131 2915 8130 2914 8164
      2928 8164 2930 8165 2930 8166 2932 8168
      2938 8145 2940 8143 2940 8142
TIME...MOT...LOC 1842Z 264DEG 15KT 2928 8146

Combs
Local storm report, Jun 15, 3:05 PM EDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
National Weather Service Melbourne FL
305 PM EDT TUE JUN 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     TSTM WND GST     7 SSE PLAYALINDA BEACH  28.57N 80.58W
06/15/2021  M41.00 MPH       Brevard            FL   OTHER FEDERAL

            USSF WIND TOWER 1102 GUSTED TO 41 MPH/36 KT FROM THE
            WEST.

&&

JC
Special weather statement, Jun 15, 4:16 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service Melbourne FL
416 PM EDT Tue Jun 15 2021

FLZ059-152045-
St. Lucie-
416 PM EDT Tue Jun 15 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ST. LUCIE COUNTY...

At 416 PM EDT, a strong thunderstorm was located over Indian River
Estates, or over Saint Lucie Nuclear Power Plant, moving northeast at
20 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Port Saint Lucie, Walton, Fort Pierce, White City and Saint Lucie
Nuclear Power Plant.

Torrential rainfall is also occurring with this storm and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 2726 8016 2726 8028 2725 8029 2725 8040
      2739 8041 2745 8023
TIME...MOT...LOC 2016Z 243DEG 19KT 2735 8028

Combs
Local storm report, Jun 15, 4:56 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
456 PM EDT TUE JUN 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0444 PM     TSTM WND GST     4 NNW SAINT LUCIE NUCLE 27.35N 80.24W
06/15/2021  M39 MPH          St. Lucie          FL   MESONET

            WXFLOW SITE XSTL MEASURED A WIND GUST OF 39 MPH/34 KT
            FROM THE SOUTH.

&&

JC

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 9:03 PM EDTSpecial Marine WarningMLB57 min
Jun 15, 1:30 PM EDTSpecial Marine WarningMLB45 min
Jun 15, 2:25 PM EDTSpecial Marine WarningMLB95 min
Jun 15, 2:43 PM EDTSpecial Weather StatementMLBFlagler32 min
Jun 15, 2:46 PM EDTSpecial Marine WarningMLB59 min
Jun 15, 4:13 PM EDTSpecial Marine WarningMLB62 min
Jun 15, 4:16 PM EDTSpecial Weather StatementMLBSaint Lucie29 min
Jun 15, 5:30 PM EDTSpecial Weather StatementMLBSaint Lucie30 min

Nearby

Areal Flood Advisories in Florida, 2021Every areal flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.